Alert archive / New York / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 45, NWS Albany, NY

July 23, 2016Fulton County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 23, 2016, 4:20 PM EDT for Fulton County, New York. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2016, 4:20 PM EDT (20:20 UTC)
Expired
Jul 23, 2016, 5:00 PM EDT
In force
40 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Fulton County, NY

The radar

The Albany radar (KENX), 73 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 4:30 PM EDTTSTM WND DMGCaroga Lake, NYMULTIPLE TREES AND WIRES DOWN ON RESIDENCE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1488 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

278 
WUUS51 KALY 232020
SVRALY
NYC035-232100-
/O.NEW.KALY.SV.W.0045.160723T2020Z-160723T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
420 PM EDT SAT JUL 23 2016

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FULTON COUNTY IN EASTERN NEW YORK...

* UNTIL 500 PM EDT

* AT 420 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAROGA
  LAKE... OR 12 MILES NORTHWEST OF GLOVERSVILLE...MOVING SOUTHEAST
  AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GLOVERSVILLE...JOHNSTOWN...BROADALBIN...HAGAMAN...MAYFIELD...
  STRATFORD...CAROGA LAKE...CAROGA LAKE PUBLIC CAMPGROUND...PERTH...
  BERKSHIRE...BLEECKER...SMITHS CORNERS...FICAL CORNERS...
  KINGSBORO...DEMPSTER CORNERS...JACKSON SUMMIT...MUNSONVILLE...
  LINDSLEY CORNERS...HONEYWELL CORNERS AND BRADTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY

&&

LAT...LON 4316 7472 4317 7470 4320 7470 4326 7463
      4323 7454 4324 7442 4305 7411 4298 7410
      4298 7448 4316 7471
TIME...MOT...LOC 2020Z 311DEG 37KT 4317 7454 

HAIL...1.00IN
WIND...60MPH
 
$$

BGM
2 follow-up statements
357 
WWUS51 KALY 232039
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
439 PM EDT SAT JUL 23 2016

NYC035-232100-
/O.CON.KALY.SV.W.0045.000000T0000Z-160723T2100Z/
FULTON NY-
439 PM EDT SAT JUL 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR FULTON COUNTY...

AT 439 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAROGA LAKE
PUBLIC CAMPGROUND...OR NEAR GLOVERSVILLE...MOVING SOUTHEAST AT 30
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GLOVERSVILLE...JOHNSTOWN...BROADALBIN...HAGAMAN...MAYFIELD...
CAROGA LAKE...CAROGA LAKE PUBLIC CAMPGROUND...PERTH...BERKSHIRE...
BLEECKER...SMITHS CORNERS...FICAL CORNERS...KINGSBORO...
DEMPSTER CORNERS...JACKSON SUMMIT...MUNSONVILLE...LINDSLEY CORNERS...
HONEYWELL CORNERS...BRADTVILLE AND CORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4316 7472 4317 7470 4319 7464 4323 7454
      4324 7442 4305 7411 4298 7410 4298 7448
      4316 7471
TIME...MOT...LOC 2039Z 309DEG 28KT 4307 7444 

HAIL...1.00IN
WIND...60MPH
 
$$

BGM
554 
WWUS51 KALY 232102
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
502 PM EDT SAT JUL 23 2016

NYC035-232112-
/O.EXP.KALY.SV.W.0045.000000T0000Z-160723T2100Z/
FULTON NY-
502 PM EDT SAT JUL 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR FULTON COUNTY HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
ALBANY.

LAT...LON 4316 7472 4317 7470 4319 7464 4323 7454
      4324 7442 4305 7411 4298 7410 4298 7448
      4316 7471
TIME...MOT...LOC 2100Z 311DEG 37KT 4307 7444 

$$

BGM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 4:16 PM EDT, 4 minutes earlier.

Area forecast discussion, Jul 23, 4:16 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Albany NY
416 PM EDT SAT JUL 23 2016

.SYNOPSIS...
It will turn cooler and less humid tonight and Sunday, with high
pressure building in. Very warm temperatures, increasing humidity
and chances for showers and thunderstorms return for Monday as a
frontal boundary approaches from the west.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Increasing coverage of thunderstorms, some borderline severe,
from the western Mohawk Valley through parts of the southern
Adirondacks into the Lake George area. They may graze parts of the
central Mohawk Valley...northern Capital District and points east
to the northern Berkshires. More organized convection associated
with upper energy in northern NY and VT...building south...and
some of this complex could graze parts of Warren and Washington
Counties, possible parts of the southern Green Mountains later.
Keeping the gusty winds and small hail indicated in the forecast
through this evening for all areas. Expecting storms to pulse near
severe levels every so often so stay tuned for any warnings.

The question is whether the convection well to the north will
maintain its strength as it heads south and east. Dry air aloft
may be capping some of the convection as well as slightly less
instability due to slightly lower surface dew points. Our region
will be in a left exit region of an upper level cyclonically
curved upper jet segment late this afternoon and early this
evening. So, will see if increased upper divergence
maintains/strengthens the storms as they track south and east.

Once the storms exit this evening, clearing and some low level
drying. Boundary layer winds do not really diminish much and even
though guidance suggests winds diminishing to near calm...some
light winds from time to time may prevent temperatures from
cooling as much as they could. Lows tonight in the 50s to lower
60s.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Low level ridging tracks through our region Sunday with lots of
sun and light winds. The strong sunshine should help temperatures
to reach the 80s to near 90.

The next upper energy and associated cold front currently in the
upper Mississippi Valley and approaching the Western Great Lakes,
will affect our region Monday and Monday night. Guidance indicates
lots of convective debris and mid/high cloud cover early Monday
with weakening convection reaching the western Mohawk Valley and
southwestern Adirondacks around daybreak Monday. However, west to
west southwest boundary layer flow, which is downslope, and some
flat upper ridging may suggest less convection and convective
debris through Monday morning.

Coverage of cloud cover and timing of the advance of convection
will determine how much we warm Monday. Boundary layer
temperatures are quite warm and again, winds from the west
southwest suggest downslope and perhaps less cloud cover through
Monday morning. So, temperatures should warm well into the 80s to
lower 90s Monday...a little cooler in the western Mohawk valley
and southern Adirondacks, where convection should arrive soonest.

Coverage with the downslope boundary layer flow and relatively
weak low level forcing should be scattered Monday afternoon and
evening. There is a chance once again for severe weather with the
forecasted instability but very similar instability as many severe
weather threats we have had so far this summer. The better low
level forcing may be toward daybreak Tuesday when the thermal
gradient on the leading edge of the cooling and drying tracks
through. So, lingering showers and thunderstorms Monday night.
Dryer weather working into the region Tuesday with just minor
cooling behind the cold front. Highs Tuesday in the 80s to near
90...some upper 70s northern areas.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
The upper level pattern should be mainly zonal during much of the
long term portion of the forecast, with several embedded
disturbances translating east within this flow. One of the stronger
disturbances is expected to move east across the Great Lakes/Ohio
Valley region sometime between late Thursday and Saturday. There
remains uncertainty regarding its timing, with the 12Z/23 ECMWF
slightly slower, and the 12Z/23 GFS and GEFS mean slightly faster.

At this time, it appears that above normal temperatures and fair
weather will continue through Wednesday night, with an increasing
chance for showers/thunderstorms for Thursday-Saturday. Most models
seem to be highlighting Friday as the best chance for more
widespread showers/thunderstorms, therefore will indicate slightly
higher pops on Friday. If this wave passes slowly enough and farther
north, enough deep moisture may be entrained into the region to
produce locally heavy yet beneficial rainfall.

Otherwise, temperatures should remain above normal through the
period, although trending closer to normal by Friday-Saturday due to
clouds and possible showers. Humidity levels will likely increase
for Thursday-Saturday. Expect daytime high temperatures to reach the
85-90 in valleys and lower 80s across higher elevations Wednesday
and Thursday, with mainly lower/mid 80s in valleys and 70s across
higher elevations for Friday-Saturday. Overnight lows will mainly be
in the mid/upper 60s in valleys, and upper 50s to lower 60s across
higher elevations, coolest across the highest elevations of the
Adirondacks and southern VT.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Isolated to scattered showers and thunderstorms are developing
across a portion of the Adirondacks and Lake George Saratoga region
as yet another short wave trough approaches and moves across the
region. Have indicate threat for convection in KGFL and KALB TAFs
with a TEMPO group for KGFL and VCSH for KALB as the better chances
for storms will at KGFL. Further south, no mention of convection at
this time.

Outside any convection VFR conditions are expected through the
evening with MVFR fog developing overnight (especially where
precipitation does occur).

Westerly winds will remain with gusts in the teens to lower 20s.
Winds will shift more to the northwest late this afternoon. Winds
will weaken in the evening becoming light and variable to calm for
the overnight.

Outlook...

Sunday to Sunday Night: No Operational Impact. NO SIG WX.
Monday: Moderate Operational Impact. Scattered SHRA...TSRA.
Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday: No Operational Impact. NO SIG WX.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
It will turn cooler and less humid tonight and Sunday, with high
pressure building in. Very warm temperatures, increasing humidity
and chances for showers and thunderstorms return for Monday as a
frontal boundary approaches from the west.

Night time RH values tonight and Sunday night will be between 80
and 100 percent. Minimum daytime RH values will be 30 to 40
percent Monday and 40 to 60 percent Monday.

Northwest winds tonight will decreasing to less than 15 mph.
Winds on Sunday will be northwest at 5 to 10 mph, then shift to
south and southwest at less than 15 mph Sunday night and around 15
mph Monday.

&&

.HYDROLOGY...
Scattered showers and thunderstorms are expected from the southern
Adirondacks to the Capital District and southern VT through this
evening with brief local downpours. Basin-average rainfall will
be light due to limited coverage.

Dry weather is expected tonight through Sunday, although another
cold front will bring additional chances for showers and
thunderstorms Monday and Monday night.

Dry conditions return for Tuesday and Wednesday as high pressure
builds back into the region.

Flows continue to be below normal for mid to late July at many
locations in the Hydro Service Area, especially our western New
England counties.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...KL
AVIATION...BGM
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Jul 23, 4:02 AM EDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
402 AM EDT SAT JUL 23 2016

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-241100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
402 AM EDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW
YORK...EASTERN NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
INTO EARLY THIS EVENING...MAINLY FROM AROUND INTERSTATE 90 AND THE
CAPITAL DISTRICT NORTHWARD. THERE IS A MARGINAL RISK THAT A FEW
OF THE THUNDERSTORMS COULD BECOME SEVERE...WITH DAMAGING WIND
GUSTS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY INTO MONDAY EVENING.
THERE IS A MARGINAL RISK THAT A FEW OF THE THUNDERSTORMS COULD
BECOME SEVERE.

HEAT INDICES COULD APPROACH OR EXCEED 100 DEGREES ACROSS THE MID
HUDSON VALLEY MONDAY AFTERNOON. SHOULD CONDITIONS BECOME MORE
CERTAIN...A HEAT ADVISORY WOULD BE ISSUED.

THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY AND
FRIDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 23, 2:14 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
214 PM EDT SAT JUL 23 2016

NYZ032-231900-
NORTHERN HERKIMER-
214 PM EDT SAT JUL 23 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HERKIMER COUNTY...

AT 213 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES WEST OF
BIG MOOSE...OR 16 MILES NORTHWEST OF OLD FORGE...MOVING SOUTHEAST AT
20 MPH.

LOCATIONS IMPACTED INCLUDE...
OLD FORGE...MCKEEVER...EAGLE BAY...NICKS LAKE CAMPGROUND...
ALGER ISLAND PUBLIC CAMPGROUND...BIG MOOSE...
LIMEKILN LAKE CAMPGROUND...WOODS LAKE...MINNEHAHA...FIRST LAKE...
THENDARA...CARTER STATION...MOSHIER FALLS...
MOUNTAIN LODGE AND WOLF LAKE LANDING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4399 7515 4383 7482 4357 7479 4358 7496
      4357 7511
TIME...MOT...LOC 1813Z 308DEG 17KT 4389 7519

BGM
Special weather statement, Jul 23, 2:44 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
244 PM EDT SAT JUL 23 2016

NYZ032-033-038-082-231930-
NORTHERN FULTON-NORTHERN HERKIMER-SOUTHERN HERKIMER-HAMILTON-
244 PM EDT SAT JUL 23 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HERKIMER...
SOUTHWESTERN HAMILTON AND CENTRAL FULTON COUNTIES...

AT 243 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
STRATFORD...OR 22 MILES SOUTHWEST OF SPECULATOR...MOVING SOUTHEAST AT
25 MPH.

LOCATIONS IMPACTED INCLUDE...
MAYFIELD...CRANBERRY CREEK...CAROGA LAKE...
CAROGA LAKE PUBLIC CAMPGROUND...BLEECKER...ARIETTA...BENSON...
BOWLERS CORNERS...BLEECKER CENTER...RICEVILLE...PINNACLE...
TOMANTOWN...JACKSON SUMMIT...MOUNTAIN HOME...CLOCKMILL CORNERS...
LINDSLEY CORNERS...OREGON...WILMURT CORNERS...
MOREHOUSEVILLE AND HOFFMEISTER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4351 7479 4321 7416 4309 7428 4309 7444
      4308 7446 4308 7449 4337 7494
TIME...MOT...LOC 1843Z 307DEG 23KT 4336 7471

BGM
Special weather statement, Jul 23, 3:05 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
305 PM EDT SAT JUL 23 2016

NYZ032-231945-
NORTHERN HERKIMER-
305 PM EDT SAT JUL 23 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HERKIMER COUNTY...

AT 305 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NICKS LAKE
CAMPGROUND...OR NEAR OLD FORGE...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
OLD FORGE...NICKS LAKE CAMPGROUND...ATWELL...THENDARA...
HERKIMER LANDING...MINNEHAHA...MOUNTAIN LODGE...
WOLF LAKE LANDING AND FIRST LAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.

LAT...LON 4374 7492 4367 7480 4352 7478 4343 7488
      4366 7512 4373 7512
TIME...MOT...LOC 1905Z 315DEG 19KT 4362 7494

BGM
Special weather statement, Jul 23, 3:32 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
332 PM EDT SAT JUL 23 2016

NYZ032-033-038-039-041-050-082-232015-
NORTHERN FULTON-NORTHERN SARATOGA-SOUTHERN FULTON-SOUTHERN
SARATOGA-NORTHERN HERKIMER-SOUTHERN HERKIMER-HAMILTON-
332 PM EDT SAT JUL 23 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
HERKIMER...SOUTHERN HAMILTON...NORTHERN SARATOGA AND FULTON
COUNTIES...

AT 332 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SACANDAGA CAMPGROUND TO 11 MILES
EAST OF OHIO. MOVEMENT WAS SOUTHEAST AT 45 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
SARATOGA SPRINGS...GLOVERSVILLE...JOHNSTOWN...SPECULATOR...MILTON...
BALLSTON SPA...BROADALBIN...EDINBURG...NORTHVILLE...MAYFIELD...
LAKE PLEASANT...WELLS...STRATFORD...GALWAY...
MOFFITT BEACH CAMPGROUND...CAROGA LAKE...
NORTHAMPTON BEACH PUBLIC CAMPGROUND...ROCK CITY FALLS...
CRANBERRY CREEK AND CAROGA LAKE PUBLIC CAMPGROUND.

THIS INCLUDES INTERSTATE 87 NEAR MILE MARKER 13...NEAR MILE MARKER
12-13...AND MILE MARKER 13 AND NEAR MILE MARKER 13.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.

LAT...LON 4352 7419 4337 7416 4337 7412 4296 7370
      4302 7465 4352 7495
TIME...MOT...LOC 1932Z 329DEG 37KT 4335 7420 4338 7476

BGM
Special weather statement, Jul 23, 3:36 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
336 PM EDT SAT JUL 23 2016

NYZ042-043-083-084-232015-
NORTHERN WASHINGTON-NORTHERN WARREN-SOUTHERN WASHINGTON-SOUTHEAST
WARREN-
336 PM EDT SAT JUL 23 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WASHINGTON AND
SOUTHEASTERN WARREN COUNTIES...

AT 336 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAKE GEORGE
VILLAGE...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GLENS FALLS...HUDSON FALLS...SALEM...LAKE GEORGE VILLAGE...
FORT EDWARD...HARTFORD...GLENS FALLS NORTH...COMSTOCK...QUEENSBURY...
KINGSBURY...MOUNT HOPE...PORTER...LAKE GEORGE...FORT ANN...ARGYLE...
GOOSE ISLAND...WEST FORT ANN...SOUTH GRANVILLE...
FRENCH MOUNTAIN AND FITCH POINT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4355 7363 4338 7325 4323 7326 4312 7337
      4328 7360 4330 7359 4331 7360 4331 7364
      4340 7378
TIME...MOT...LOC 1936Z 306DEG 19KT 4344 7363

BGM
Special weather statement, Jul 23, 3:44 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
344 PM EDT SAT JUL 23 2016

NYZ041-083-232015-
NORTHERN SARATOGA-SOUTHEAST WARREN-
344 PM EDT SAT JUL 23 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SARATOGA AND SOUTH
CENTRAL WARREN COUNTIES...

AT 344 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LAKE
LUZERNE-HADLE...OR 10 MILES WEST OF GLENS FALLS...MOVING SOUTHEAST AT
25 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SARATOGA SPRINGS...GLENS FALLS...CORINTH...LAKE LUZERNE CAMPGROUND...
DAY CENTER...LAKE LUZERNE-HADLEY...LAKE LUZERNE-HADLE...
WEST GLENS FALLS...GLENS FALLS NORTH...KINGS...GATES...WILTON...
NORTHUMBERLAND...SOUTH GLENS FALLS...LAKE LUZERNE...HADLEY...
STILLWATER...SCHUYLERVILLE...VICTORY AND THE SARATOGA BATTLLEFIELD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 NEAR MILE MARKER 10-9.
 INTERSTATE 87 MILE MARKER 14  AND NEAR MILE MARKER 16.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4327 7360 4326 7359 4324 7360 4322 7358
      4313 7359 4307 7358 4295 7363 4295 7367
      4297 7372 4337 7412 4340 7388 4342 7379
TIME...MOT...LOC 1944Z 309DEG 20KT 4330 7386

BGM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:49 PM EDTSpecial Weather StatementALYOrange26 min
Jul 22, 9:30 PM EDTSpecial Weather StatementALYPutnam30 min
Jul 23, 1:01 PM EDTSpecial Weather StatementALYFulton29 min
Jul 23, 1:31 PM EDTSpecial Weather StatementALYFulton44 min
Jul 23, 2:12 PM EDTSpecial Weather StatementALYSchenectady48 min
Jul 23, 2:14 PM EDTSpecial Weather StatementALYHerkimer46 min
Jul 23, 2:44 PM EDTSpecial Weather StatementALYFulton46 min
Jul 23, 3:05 PM EDTSpecial Weather StatementALYHerkimer40 min
Jul 23, 3:32 PM EDTSpecial Weather StatementALYFulton, Saratoga43 min
Jul 23, 3:36 PM EDTSpecial Weather StatementALYWashington39 min
Jul 23, 3:44 PM EDTSpecial Weather StatementALYSaratoga31 min
Jul 23, 4:03 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren46 min
Jul 23, 4:04 PM EDTSevere Thunderstorm WarningALYWashington56 min
Jul 23, 5:01 PM EDTSpecial Weather StatementALYMontgomery44 min
Jul 23, 5:18 PM EDTSpecial Weather StatementALYWashington57 min
Jul 23, 5:22 PM EDTSevere Thunderstorm WarningALYWashington53 min
Jul 23, 5:32 PM EDTAreal Flood AdvisoryALYHerkimer3 hr
Jul 23, 5:33 PM EDTSpecial Weather StatementALYWarren, Washington42 min
Jul 23, 5:54 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington49 min
Jul 23, 5:57 PM EDTSpecial Weather StatementALYSchenectady33 min
Jul 23, 6:14 PM EDTSpecial Weather StatementALYMontgomery31 min
Jul 23, 6:30 PM EDTSpecial Weather StatementALYAlbany, Schenectady30 min
Jul 23, 6:49 PM EDTSpecial Weather StatementALYMontgomery, Schoharie56 min
Jul 23, 7:20 PM EDTSpecial Weather StatementALYColumbia55 min

Nearby

Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.